MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's dob or age at time of event, and weight are unknown.This information was not available from the facility.During advancement, the angiosculpt device separated in two pieces.Although the separated portion occurred outside of the body, this is being reported conservatively.Recurrence of this malfunction could result in a prolonged procedure.Patient information regarding relevant tests/ laboratory data or medical history are unknown.This information was not available from the facility.The angiosculpt device was returned in two pieces.Visual examination found the proximal shaft separated approximately 25.5 inches from the distal tip.No shaft buckling was noted, however 3 kinks were observed on the shaft.Based on the complaint details, manipulation of the catheter by the user caused or contributed to the shaft separation.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
During insertion of the angiosculpt device into the guide catheter, resistance was felt and the proximal shaft buckled and kinked.As the physician straightened out the kink, the shaft broke in his hands.The distal portion of the device was still in the guide catheter; however, the separated portion occurred outside of the patient's body.A new device was used to complete the procedure.No patient injury reported.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key9863084
Report Number3005462046-2020-00003
Device Sequence Number3432612
Product Code NWX
UDI-Device Identifier00813132021238
UDI-Public00813132021238
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2022
Device Model Number2200-3510
Device Catalogue Number2200-3510
Device Lot NumberG19100006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2020
Initial Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005